Hail, Warren
- When
- May 25, 1:10 PM EST to 1:15 PM EST
- Where
- Warren County, Waynesville
- Measured
- 0.75 in hail
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 39.533, -84.083
5 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before the first event at May 25, 8:39 AM EST, 4 hours 31 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WILMINGTON OH 939 AM EDT FRI MAY 25 2001 13Z SFC ANALYSIS INDICATED LOW PRESSURE ACROSS NRN IL WITH A WEAK BOUNDARY EXTENDING EWD ACROSS IN AND SWRN OH. 50+ DEWPOINTS EXISTED E OF KDAY-KCVG. WV IMAGERY SHOWED LARGE MID-LVL LOW OVER IL WITH A STRONG S/WV ROTATING INTO WRN TN. DRY SLOT HAS ALLOWED FA TO START OUT WITH SOME SUNSHINE. 06Z MESOETA PROGS THE S/WV TO MOVE NEWD INTO CMH-PMH AREAS BY THIS PM. WHILE MOISTURE IS LIMITED...XPCT SHRA/TSRA DEVELOPMENT THIS PM WITH THE BEST COVERAGE FM CMH-PMH DUE TO STRONGER INSOLATION AND HIGHER SFC DEWPOINTS. CAN'T RULE OUT SOME HAIL THERE AS WELL. FOR DAY-CVG...XPCT SOME SQHRA/TSRA WITH HEATING. BASED ON THE AMOUNT OF SUN THIS AM...MAY RAISE TEMPS A LITTLE ESP FOR CMH-PMH. WL MAKE DECISION BASED ON 10AM OBS. .ILN...NONE. WILKINSON
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON, OH
1033 AM EDT FRI MAY 25 2001
TIME(EDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0315 PM CATAWBA OH 0.75 INCH HAIL
05/24/01 CLARK
WILKINSONINZ050-058-059-066-073>075-080-KYZ089>096-OHZ026-034-035-042>046- 051>056-060>065-070>074-077-078-252000- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WILMINGTON OH 1224 PM EDT FRI MAY 25 2001 ...COLD AIR FUNNELS POSSIBLE THIS AFTERNOON... AN UPPER LEVEL LOW PRESSURE SYSTEM LOCATED OVER CENTRAL INDIANA WILL CONTINUE TO MOVE SLOWLY EAST THROUGH THE OHIO VALLEY TODAY. COLD AIR ALOFT WILL HELP TO MAKE THE ATMOSPHERE UNSTABLE THROUGHOUT THE AFTERNOON. THIS INSTABILITY WILL CAUSE SHOWERS AND THUNDERSTORMS TO DEVELOP ACROSS EAST-CENTRAL AND SOUTHEAST INDIANA...NORTHERN KENTUCKY...AND WESTERN AND CENTRAL OHIO THIS AFTERNOON. ANY OF THE STORMS THAT DEVELOP WILL BE CAPABLE OF PRODUCING HAIL...HEAVY RAINFALL AND COLD AIR FUNNELS. THESE FUNNEL CLOUDS ARE USUALLY HARMLESS AND OFTEN DO NOT TOUCH THE GROUND. HOWEVER...IT IS POSSIBLE FOR A FEW COLD AIR FUNNELS TO BRIEFLY TOUCH DOWN AS A SMALL TORNADO. DO NOT PANIC IF YOU OBSERVE A FUNNEL CLOUD. PLEASE WATCH AND REPORT IT...AS WELL AS ANY OTHER OBSERVED SEVERE WEATHER...TO YOUR LOCAL LAW ENFORCEMENT AGENCY FOR RELAY TO THE NATIONAL WEATHER SERVICE IN WILMINGTON. RYAN
The national radar mosaic for the moment the first event began.
5 hail. Local standard time, as filed.
Quarter size hail reported covering the ground in Hilliard and on west side of Columbus
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Ohio in 2001Every state in 2001This day in weather historyWarnings in Ohio, May 2001
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5248953, 5248954, 5248955, 5248956, 5248957.